Alert archive / Utah / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 47, NWS Salt Lake City, UT

June 26, 2005Carbon County, Duchesne County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 26, 2005, 1:38 AM MDT for Carbon County, Duchesne County, Utah. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2005, 1:38 AM MDT (07:38 UTC)
Expired
Jun 26, 2005, 2:46 AM MDT
In force
68 min
Issued by
NWS Salt Lake City, UT
Area
Counties, with a storm outline in the text

Counties Carbon County, UT, Duchesne County, UT

The radar

The Grand Junction radar (KGJX), 214 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 7.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2005-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2005-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
3118 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KSLC 260739
SVRSLC
UTC007-013-260845-
/O.NEW.KSLC.SV.W.0047.050626T0738Z-050626T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
138 AM MDT SUN JUN 26 2005

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CARBON COUNTY IN UTAH
  THIS INCLUDES THE CITY OF PRICE
  SOUTHERN DUCHESNE COUNTY IN UTAH
  THIS INCLUDES THE CITY OF DUCHESNE

* UNTIL 245 AM MDT

* AT 133 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES SOUTHEAST OF WELLINGTON...OR ABOUT 12    
  MILES SOUTHEAST OF PRICE...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUCHESNE BY 215 AM MDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3948 11085 3951 11041 3996 11006 4042 10999
      4050 11064

$$

BARJENBRUCH
2 follow-up statements
000 
WWUS55 KSLC 260807
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
204 AM MDT SUN JUN 26 2005

UTC007-013-260845-
/O.CON.KSLC.SV.W.0047.000000T0000Z-050626T0845Z/
CARBON UT-DUCHESNE UT-
204 AM MDT SUN JUN 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 AM MDT FOR
SOUTHERN DUCHESNE AND NORTH CENTRAL CARBON COUNTIES...

AT 159 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 38 MILES SOUTH OF DUCHESNE...OR ABOUT 19 
MILES EAST OF PRICE...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN CARBON COUNTY AT 220 AM MDT
  RURAL SOUTHEASTERN DUCHESNE COUNTY AT 230 AM MDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3966 11079 3963 11028 3996 11006 4042 10999
      4050 11064

$$

BARJENBRUCH
000 
WWUS55 KSLC 260846
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
245 AM MDT SUN JUN 26 2005

UTC007-013-260855-
/O.EXP.KSLC.SV.W.0047.000000T0000Z-050626T0845Z/
CARBON UT-DUCHESNE UT-
245 AM MDT SUN JUN 26 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DUCHESNE AND NORTH
CENTRAL CARBON COUNTIES EXPIRED AT 245 AM MDT...

THE STORM MOVING ACROSS THE AREA HAS WEAKENED AND SEVERE WEATHER IS 
NO LONGER ANTICIPATED.

LAT...LON 3966 11079 3963 11028 3996 11006 4042 10999       4050 
11064

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:00 PM MDT, 5 hours 38 minutes earlier.

Area forecast discussion, Jun 25, 8:00 PM MDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
800 PM MDT SAT JUN 25 2005

.SYNOPSIS...SOUTHWESTERLY FLOW WILL REMAIN IN PLACE OVER UTAH INTO
EARLY NEXT WEEK. AN UPPER LOW WILL LIFT ACROSS UTAH TONIGHT. A
DRIER AIRMASS WILL MOVE INTO THE AREA ON SUNDAY AND REMAIN INTO
TUESDAY.

&&

.DISCUSSION...SCATTERED CONVECTION CONTINUES ACROSS NORTHERN AND
EASTERN UTAH WITH MUCH DRIER AND MORE STABLE AIR MOVING INTO
SOUTHWESTERN UTAH. MAIN UPPER LEVEL VORT MAX STILL IN NEVADA AND
MOVING TO THE NORTHEAST INTO IDAHO WILL KEEP LIFT GOING IN THE
NORTHERN THIRD OF UTAH THIS EVENING. THE SEVERE THUNDERSTORM WATCH
IN UTAH HAS BEEN ALLOWED TO EXPIRE THIS EVENING...HOWEVER STILL
CHANCE OF ISOLATED STRONG STORMS NORTHWEST UTAH UNTIL THE UPPER
TROUGH AXIS PASSES BY AROUND 06Z TONIGHT. THE REST OF THE AREA WILL
SEE A DECREASING TREND AFTER SUNSET.

FOR SUNDAY...THE DRY AIRMASS OVER SOUTHERN NEVADA MAKES ITS WAY INTO
THE CWA. STILL ENOUGH INSTABILITY AND MOISTURE REMAINS FOR TERRAIN
BASED MOIST CONVECTION SUNDAY AFTERNOON OVER THE EASTERN MOUNTAINS.

&&

.FIRE...RED FLAG WARNING CONTINUES UNTIL 9 PM FOR ELEVATIONS BELOW
6500 FEET IN WESTERN UTAH. GUSTY WINDS AND SINGLE DIGIT HUMIDITIES
CONTINUE TO AFFECT EXTREME WESTERN UTAH FROM I-80 SOUTH TO SAINT
GEORGE. THE WINDS ARE EXPECTED TO TAPER OFF BELOW WARNING CRITERIA
AROUND SUNSET...ALTHOUGH RELATIVE HUMIDITIES WILL REMAIN LOW
OVERNIGHT WITH POOR RECOVERIES AND LOCALLY BREEZY WINDS IN THE
DESERT AREAS. VERY DRY AIRMASS CONTINUES OVER THE AREA ON SUNDAY BUT
WITH WIND GUSTS GENERALLY JUST BELOW RED FLAG CRITERIA.

&&

.HYDRO...LITTLE COTTONWOOD CREEK RUNNING NEAR BANKFULL FROM
SNOWMELT...WITH AVERAGE MELT RATES IN EXCESS OF 3 INCHES PER DAY. ANY
SIGNIFICANT RAINFALL FROM THUNDERSTORMS COULD ENHANCE FLOWS ENOUGH TO
LEAD TO FLOODING OF SOME RESIDENTIAL AREAS...SO FLOOD WATCH WILL
REMAIN IN EFFECT.

&&

.AVIATION...SEE SLCTAFSLC FOR DETAILS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLOOD WATCH FOR LITTLE COTTONWOOD CREEK UFN UTZ003-008.
     RED FLAG WARNING FIRE WX ZONES 420 SOUTH OF I-80 AND
     434-435-437-439-440 BELOW 6500 FEET UNTIL 9PM MDT.
WY...NONE.

&&

BRENCHLEY
Hazardous weather outlook, Jun 25, 6:29 AM MDT, 19 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
629 AM MDT SAT JUN 25 2005

UTZ001>021-WYZ021-261300-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
629 AM MDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
WYOMING ALL ALL OF UTAH EXCEPT THE FAR EASTERN COUNTIES.

.DAY ONE...TODAY

ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER
SOUTHWEST UTAH THIS MORNING...WITH SCATTERED THUNDERSTORMS
DEVELOPING OVER THE ENTIRE AREA THIS AFTERNOON.  SEVERE STORMS WILL
BE POSSIBLE THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS THE
PRIMARY SEVERE WEATHER THREAT.

THE STORMS WILL BE GENERATED IN RESPONSE TO A MID LEVEL
DISTURBANCE LIFTING NORTH ACROSS THE REGION AND INCREASING
ATMOSPHERIC MOISTURE.

SCATTERED DRY LIGHTNING CAN BE EXPECTED OVER MOST OF WESTERN AND
SOUTH CENTRAL UTAH TODAY WITH A FEW OF THE STORMS PRODUCING LITTLE
OR NO RAINFALL.  STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL ALSO
LEAD TO EXTREME FIRE WEATHER CONDITIONS. SEE THE LATEST SLCRFWSLC FOR
DETAILS.

AVERAGE MELT RATES IN EXCESS OF 3 INCHES PER DAY IN THE
HIGHER ELEVATION SNOWPACK AREAS...COUPLED WITH ANY SIGNIFICANT
RAINFALL FROM THUNDERSTORMS...COULD LEAD TO FLOODING THIS AFTERNOON
AND EVENING.  A FLOOD WATCH REMAIN IN EFFECT FOR LITTLE COTTONWOOD
CREEK...SEE THE LATEST SLCFFASLC FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BARJENBRUCH

In the hours before

Special weather statement, Jun 25, 8:15 PM MDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
815 PM MDT SAT JUN 25 2005

UTZ001>017-WYZ021-260245-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-GREAT SALT LAKE DESERT AND MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-
SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-
80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
815 PM MDT SAT JUN 25 2005

...SEVERE THUNDERSTORM WATCH 523 ALLOWED TO EXPIRE...

THE SEVERE THUNDERSTORM WATCH 523 FOR THE NORTHERN TWO-THIRDS OF UTAH
AND UINTA COUNTY WYOMING HAS BEEN ALLOW TO EXPIRE. THE SEVERE
THUNDERSTORM THREAT HAS DIMINISHED OVER THIS AREA. SOME
THUNDERSTORMS WILL CONTINUE TO OCCUR THIS EVENING BUT ARE EXPECTED TO
STAY BELOW SEVERE LEVELS.
Local storm report, Jun 25, 8:35 PM MDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
835 PM MDT SAT JUN 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND GST     DELTA                   39.35N 112.57W
06/25/2005  64 MPH           MILLARD            UT   OFFICIAL NWS OBS

0245 PM     TSTM WND GST     10 W KNOLLS             40.72N 113.47W
06/25/2005  68 MPH           TOOELE             UT   MESONET

0415 PM     HAIL             TOOELE                  40.54N 112.30W
06/25/2005  0.75 INCH        TOOELE             UT   TRAINED SPOTTER

0545 PM     HAIL             GREEN RIVER             38.99N 110.17W
06/25/2005  0.75 INCH        EMERY              UT   OFFICIAL NWS OBS

0600 PM     TORNADO          2 NE MOUNT PLEASANT     39.56N 111.43W
06/25/2005                   SANPETE            UT   PUBLIC

            SEVERAL PEOPLE WITNESSED A BRIEF TOUCHDOWN AT SKYLINE
            MOUNTAIN RESORT. TORNADO BLEW ROOF OFF OF A SHED AND
            TIPPED OVER A MOTOR HOME.

0622 PM     TSTM WND GST     PROVO                   40.25N 111.64W
06/25/2005  60 MPH           UTAH               UT   PUBLIC

&&

DB/CB

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:23 PM MDTSevere Thunderstorm WarningSLCUtah, Wasatch46 min

Nearby

Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.